PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How might lupus lead to mood swings and personality changes?

ANSWER

Lupus, and corticosteroids medications for it, can lead to unpredictable changes in your moods and personality. That can include flashes of anger or irritation.

From: Lupus and Mental Health Concerns WebMD Medical Reference

SOURCES:

Hospital for Special Surgery: “The Effects of Lupus and Lupus Medications on Mood” and “Lupus and Depression.”

National Institute of Arthritis and Musculoskeletal and Skin Diseases: “Lupus: A Patient Care Guide for Nurses and Other Health Professionals 3rd Edition: Chapter 4: Care of the Lupus Patient.”

National Institute of Arthritis and Musculoskeletal and Skin Diseases: “Handout on Health: Systemic Lupus Erythematosus.” 

Office of Health and Human Services: “The Ups and Downs: Coping with Lupus.”

Muscal E.  Neurol Clin, Feb. 1, 2010.

Reviewed by David Zelman on August 9, 2017

SOURCES:

Hospital for Special Surgery: “The Effects of Lupus and Lupus Medications on Mood” and “Lupus and Depression.”

National Institute of Arthritis and Musculoskeletal and Skin Diseases: “Lupus: A Patient Care Guide for Nurses and Other Health Professionals 3rd Edition: Chapter 4: Care of the Lupus Patient.”

National Institute of Arthritis and Musculoskeletal and Skin Diseases: “Handout on Health: Systemic Lupus Erythematosus.” 

Office of Health and Human Services: “The Ups and Downs: Coping with Lupus.”

Muscal E.  Neurol Clin, Feb. 1, 2010.

Reviewed by David Zelman on August 9, 2017

NEXT QUESTION:

What lifestyle habits can help with my lupus?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: